OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT
Back to Search Results |
| Catalog Number |
03.111.600 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/28/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent the surgery for distal radius fractures by using the va-lcp system.During the surgery, the surgeon attached the guiding block onto the plate and inserted the hospital-owned k-wire through the k-wire hole of the guiding block at distal end.Surgeon felt something unusual with an inserting angle of the k-wire in an image intensifier.As he took out the plate, he found that the k-wire was inserted outside of the plate because the k-wire hole of the guiding block was bigger than usual.By using another k-wire hole, he completed the surgery successfully.Concomitant device reported: guide/compression/k-wires: trauma (part number unknown, lot unknown, quantity 1), va-lcp distal radius plate (part number unknown, lot unknown, quantity 1).This complaint involves one (1) device.This report involves one (1) guide block for 2 column plate 6 hole head/right.This is report 1 of 1 (b)(4).Related product complaint: (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.111.600, lot: 180163-101, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 19.July 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the evaluation has shown that one of the two guide holes is deformed.The hole is widened up on the bottom side, the outer surface is convex in this area as the material was pressed outward.On top of the hole is on the opposite of bottom side damage the material compressed, there compression of the material caused a burr on top.There are strong stress marks in the hole visible.Dimensional inspection: the relevant dimensions of the hole cannot be verified anymore due to the observed damage.Document/specification review: drawing was reviewed to verify the relevant dimensions and the material requirements.The review of the manufacturing documents has shown that the dimensions where checked during the final inspection of the lot and that the used material was stainless steel as required.Investigation conclusion: the complaint is confirmed as one guide wire hole is deformed and therefore bigger than usual.During the performed evaluation no manufacturing related issue could be detected.The kind of the damage with the widened up hole on the bottom, the compressed material on top and the stress marks in the hole indicate that the damage was caused post-manufacturing.Based on the provided information the exact cause of this occurrence cannot be defined.The damage run diagonally through the hole, the damage on the bottom is opposite from the damage on top.This indicates that very high boom crowd force was applied onto the guiding block while still a guide wire was inserted in the hole, for example during the removal of the guiding block.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.